Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 28, 2000, 2:08 PM EDT for Kalamazoo County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 28, 2000, 3:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
407 WUUS53 KGRR 281811 SVRGRR MIC077-281915- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED HEADER TO SVR SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 208 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN * UNTIL 315 PM EDT * AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF SCOTTS...OR ABOUT 11 MILES SOUTHEAST OF PORTAGE...MOVING EAST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL 5 TO 10 MILES SOUTHEAST OF SCOTTS AROUND 220 PM. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:30 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 28, 11:30 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 AM EDT FRI JUL 28 2000
WILL ISSUE A FLASH FLOOD WATCH THROUGH 4 PM THIS AFTERNOON FOR
MASON...LAKE...OCEANA AND NEWAYGO COUNTIES. THUNDERSTORMS WITH
HEAVY RAIN HAVE BEEN TRAINING ACROSS PORTIONS OF THESE COUNTIES THIS
MORNING. IF THIS TREND CONTINUES...FLOODING MAY DEVELOP...DESPITE
THE VERY DRY CONDITIONS. RUC MODEL DOES SHOW MORE RAIN THROUGH THE
AFTERNOON FOR THESE COUNTIES.
AS FOR THE REST OF THE REGION...THE CAP IS ALMOST GONE AND
THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD OVER THE NEXT HOUR OR
TWO. THE SCATTERED CONVECTION WORDING IN THE ZONES LOOKS GOOD.
WILL MAKE LITTLE OR NO CHANGES TO THESE COUNTIES.
.GRR...FLASH FLOOD WATCH THIS AFTERNOON FOR PORTIONS OF WEST
CENTRAL LOWER MICHIGAN.The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:30 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 30 min |
| Jul 28, 12:34 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 56 min |
| Jul 28, 12:57 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 63 min |
| Jul 28, 1:10 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo | 50 min |
| Jul 28, 1:27 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia | 48 min |
| Jul 28, 2:13 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia | 32 min |
| Jul 28, 2:19 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 56 min |
| Jul 28, 3:46 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 59 min |
| Jul 28, 4:43 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 32 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.